MAUDE Adverse Event Report: KARL STORZ SE & CO. KG INSULATED OUTER TUBE

KARL STORZ SE & CO. KG INSULATED OUTER TUBE
Model Number 33400
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the instrument confirmed that pieces of insulation were stripped on the shaft.There is a large area approximately 8mm x 2mm with bare metal exposed where the insulation is missing.The other piece is approximately 1mm x 1mm.A possible cause for this kind of damage is the instrument coming into contact with the sharp edge of a trocar or another sharp instrument.
 
Event or Problem Description
Allegedly, during a robotic cholecystectomy procedure, pieces of insulation came off inside the patient.The doctor used another instrument and completed the procedure with no injury to the patient.Hospital reported that the insulation pieces were recovered and there was no injury to the patient.

Brand Name
INSULATED OUTER TUBE
Common Device Name
INSULATED OUTER TUBE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl storz-strasse 34
tuttlingen 78532
GM  78532
MDR Report Key7449118
Report Number9610617-2018-00031
Device Sequence Number13947310
Product Code GCJ
UDI-Device Identifier04048551142707
UDI-Public4048551142707
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K935071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number33400
Device Catalogue Number33400
Device Lot NumberRS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2018
Initial Report FDA Received Date04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;